Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2001, 2:06 PM EDT for Broward County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 2:06 PM EDT (18:06 UTC)
- Expired
- Jun 25, 2001, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Broward County, FL
The radar
The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:07 PM EDT | Hail 1 | North Lauderdale, FL | A SKYWARN spotter reported one inch hail at the intersection of Bailey Road and Rock Island Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS52 KMFL 251807 SVRMIA FLC011-251845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 245 PM EDT * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER NORTH LAUDERDALE...MOVING SOUTHEAST AT 5 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2632 8024 2616 8034 2609 8017 2624 8010 .END GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:30 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 25, 9:30 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 930 AM EDT MON JUN 25 2001 DO NOT PLAN TO MAKE ANY CHANGES TO ZONES. THE 12Z MFL SOUNDING CAME IN ALMOST IDENTICAL TO 24 HOURS AGO SO LOOKS LIKE A REPEAT PERFORMANCE TODAY. THE ONLY SUBTLE CHANGE IS THAT THE SURFACE BASED INVERSION IS NOT AS DEEP AND NOT AS STRONG AS SUNDAY SO WE COULD SEE AN EARLIER START. BUT STILL THE SAME PWAT AND THE SAME INSTABILITY ALONG WITH CONTINUED DEEP WESTERLY FLOW. NO CHANGES TO MAKE IN MARINE EITHER AS THE WINDS ARE VERY LIGHT WITH FOWEY ROCKS REPORTING CALM. .MIA...NONE. KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| Jun 25, 3:33 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 42 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| Jun 25, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.